I don't often come across anything medically useful these days but when I do I will share what I find.
What I have to share is about Zofran. If you have a child on steroids it's possible that they are on Zofran to take away an nausea that may result from the steroids. Nausea is a common side effect but common doesn't mean that everybody gets it.
Beatrice did not but her oncologist assured me that Zofran was pretty harmless and it couldn't hurt to keep her on it just in case. Bea was on steroids for a long period at the end of the summer 2012 all the way through her last hospitalization in mid-November. During this time she had severe constipation. It was the only thing that made her cry for long periods of time. Seriously. During an entire year of surgeries, shots, hospital stays and headaches.
I asked her doctor if it could be the cancer and they seemed to think it was possible but didn't know for sure. So, I put her on a child's stool softener and laxative and within a day she was better. And I kept her on them.
I was in the ER with pneumonia last month and the doctor put me on Zofran for mild nausea. It was a familiar medicine so I didn't think anything of it. I became horribly constipated and took a laxative after 4 days of no pooping. It did the trick.
I Googled "Zofran" and found out that it can cause constipation, even though the label does not warn regarding. It's a common complaint among pregnant women who have morning sickness. They're prescribed Zofran and stop feeling nauseous and throwing up but then they can't poop.
It took a good week for the Zofran to get totally out of my system. I'm not saying that it's a bad medicine. If your child is throwing up or nauseous from steroids or chemo or any other medicine they need Zofran will make them feel better. But, if you give them Zofran keep track of their pooping. You might need to give them a laxative while they're taking that medicine.